Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 31, 2009, 2:47 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 1, 2009, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2009, 2:47 PM MST (21:47 UTC)
- In effect from
- Apr 1, 2009, 11:00 AM MST
- Expired
- Apr 1, 2009, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 312147 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 247 PM MST TUE MAR 31 2009 AZZ009>014-016-017-039-040-010600- /O.NEW.KFGZ.WI.Y.0008.090401T1800Z-090402T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 247 PM MST TUE MAR 31 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY. A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL BRING VERY WINDY CONDITIONS TO PORTIONS OF NORTHERN ARIZONA. WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS APPROACHING 45 TO 50 MPH WILL DEVELOP DURING THE EARLY AFTERNOON HOURS...LASTING THROUGH THE DAY. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE ALSO POSSIBLE IN AND AROUND THE ADVISORY AREA. MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THESE AREAS AS VISIBILITIES MAY BE IMPACTED BY THE BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
5 follow-up statements
000 WWUS75 KFGZ 010357 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 857 PM MST TUE MAR 31 2009 AZZ009>014-016-017-039-040-011200- /O.CON.KFGZ.WI.Y.0008.090401T1800Z-090402T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 857 PM MST TUE MAR 31 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY. A COLD FRONT MOVING THROUGH ARIZONA ON WEDNESDAY WILL BRING VERY WINDY CONDITIONS TO PORTIONS OF NORTHERN ARIZONA. WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS APPROACHING 45 TO 50 MPH WILL DEVELOP DURING THE EARLY AFTERNOON HOURS...LASTING THROUGH THE DAY. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE ALSO POSSIBLE IN AND AROUND THE ADVISORY AREA. MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THESE AREAS AS VISIBILITIES MAY BE REDUCED BY THE BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 011051 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 351 AM MST WED APR 1 2009 AZZ009>014-016-017-039-040-011900- /O.CON.KFGZ.WI.Y.0008.090401T1800Z-090402T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 351 AM MST WED APR 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL DEVELOP BY NOON TODAY AND CONTINUE UNTIL SUNSET ACROSS NORTHEAST ARIZONA. AREAS OF BLOWING DUST ARE ALSO POSSIBLE IN THE ADVISORY AREA. THESE CONDITIONS ARE DUE TO THE PASSAGE OF COLD FRONT THROUGH NORTHERN ARIZONA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ 41
000 WWUS75 KFGZ 011702 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1002 AM MST WED APR 1 2009 AZZ009>014-016-017-039-040-020100- /O.CON.KFGZ.WI.Y.0008.090401T1800Z-090402T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 1002 AM MST WED APR 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL DEVELOP BY NOON TODAY AND CONTINUE UNTIL SUNSET ACROSS EAST CENTRAL AND NORTHEAST ARIZONA. AREAS OF BLOWING DUST ARE ALSO POSSIBLE IN THE ADVISORY AREA...CAUSING LOCALLY POOR VISIBILITY ALONG AREA ROADS. THESE CONDITIONS ARE DUE TO THE PASSAGE OF COLD FRONT THROUGH NORTHERN ARIZONA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 012210 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST WED APR 1 2009 AZZ009>011-039-040-020615- /O.CAN.KFGZ.WI.Y.0008.000000T0000Z-090402T0100Z/ /O.NEW.KFGZ.HW.A.0003.090403T1700Z-090404T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... NAVAJO N.M....DILKON...KYKOTSMOVI 310 PM MST WED APR 1 2009 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THE WIND ADVISORY FOR THE REST OF TODAY HAS BEEN CANCELLED. A STORM SYSTEM APPROACHING THE REGION WILL BRING ANOTHER ROUND OF STRONG WINDS FRIDAY AFTERNOON AND EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. THERE IS ALSO A POTENTIAL FOR WIDESPREAD BLOWING DUST CREATING POOR TRAVEL CONDITIONS DUE TO LIMITED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012>014-016-017-020615- /O.NEW.KFGZ.HW.A.0003.090403T1700Z-090404T0300Z/ /O.EXT.KFGZ.WI.Y.0008.000000T0000Z-090402T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP 310 PM MST WED APR 1 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL CONTINUE UNTIL AROUND 7 PM ACROSS EAST CENTRAL ARIZONA. AREAS OF BLOWING DUST ARE ALSO POSSIBLE IN THE ADVISORY AREA...CAUSING LOCALLY POOR VISIBILITY ALONG AREA ROADS. THESE CONDITIONS ARE DUE TO THE PASSAGE OF COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE AFTER THE FRONT PASSES. FOR FRIDAY...A STORM SYSTEM APPROACHING THE REGION WILL BRING ANOTHER ROUND OF STRONG WINDS DURING THE AFTERNOON AND EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. THERE IS ALSO A POTENTIAL FOR WIDESPREAD BLOWING DUST CREATING POOR TRAVEL CONDITIONS DUE TO LIMITED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006>008-015-038-020615- /O.NEW.KFGZ.HW.A.0003.090403T1700Z-090404T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT... SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS...MUNDS PARK...SEDONA 310 PM MST WED APR 1 2009 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A STORM SYSTEM APPROACHING THE REGION WILL BRING ANOTHER ROUND OF STRONG WINDS FRIDAY AFTERNOON AND EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. THERE IS ALSO A POTENTIAL FOR LOCALIZED BLOWING DUST CREATING LIMITED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 020201 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 701 PM MST WED APR 1 2009 AZZ012>014-016-017-021015- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-090402T0200Z/ /O.CON.KFGZ.HW.A.0003.090403T1700Z-090404T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP 701 PM MST WED APR 1 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. NORTHWEST WINDS WILL CONTINUE TO DECREASE RAPIDLY THIS EVENING BEHIND A COLD FRONT THAT MOVED THROUGH EARLIER TODAY. THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. BY FRIDAY...A STORM SYSTEM APPROACHING THE REGION WILL BRING ANOTHER ROUND OF STRONG WINDS DURING THE AFTERNOON AND EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. THERE IS ALSO A POTENTIAL FOR WIDESPREAD BLOWING DUST CREATING POOR TRAVEL CONDITIONS DUE TO LIMITED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006>011-015-038>040-021015- /O.CON.KFGZ.HW.A.0003.090403T1700Z-090404T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT... SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...CANYON DE CHELLY... CHINLE...KAYENTA...WINDOW ROCK...GANADO...FLAGSTAFF...WILLIAMS... MUNDS PARK...SEDONA...NAVAJO N.M....DILKON...KYKOTSMOVI 701 PM MST WED APR 1 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A STORM SYSTEM APPROACHING THE REGION WILL BRING ANOTHER ROUND OF STRONG WINDS FRIDAY AFTERNOON AND EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. THERE IS ALSO A POTENTIAL FOR WIDESPREAD BLOWING DUST CREATING POOR TRAVEL CONDITIONS DUE TO LIMITED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 31, 8:50 AM MST, 5 hours 57 minutes earlier.
Area forecast discussion, Mar 31, 8:50 AM MST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 850 AM MST TUE MAR 31 2009 .SYNOPSIS...NORTHWESTERLY FLOW WILL CONTINUE TO BRING MOSTLY CLEAR SKIES ALONG WITH COOL TEMPERATURES TO THE REGION TODAY. ON WEDNESDAY...A COLD FRONT WILL MOVE ACROSS THE STATE BRINGING A SLIGHT CHANCE OF SHOWERS AND BREEZY WINDS TO THE AREA. A STRONGER STORM SYSTEM IS EXPECTED TO CROSS THE REGION LATER IN THE WEEK. && .DISCUSSION... SHORT TERM FORECAST IS ON TRACK. PREV. DISCUSSION... 245 AM MST. DRY NORTHWESTERLY FLOW WILL REMAIN IN PLACE ACROSS THE WRN US. THIS WILL BRING MOSTLY CLEAR SKIES BUT WITH SLIGHTLY BELOW SEASONABLE DAYTIME TEMPS TO THE REGION. A STRONG S/W TROUGH EMBEDDED IN THE NW FLOW WILL DIG SOUTHWARD ACROSS THE SRN GREAT BASIN ON WEDNESDAY. THIS FEATURE WILL DRIVE A COLD FRONT SOUTHWARD ACROSS AZ. THE FRONT SHOULD ENTER THE NRN PORTION OF THE STATE DURING THE AFTERNOON...AND REACH CENTRAL AZ DURING THE EVENING HOURS. WINDS WILL BECOME BREEZY TO WINDY IN ADVANCE OF THE COLD FRONTAL PASSAGE...ESPECIALLY IN THE EASTERN HALF OF THE FORECAST AREA. A WIND ADVISORY MAY BE REQUIRED. IN ADDITION...VERY LOW RELATIVE HUMIDITIES DURING THE AFTERNOON...IN COMBINATION WITH THE WINDS...WILL PROMPT A FIRE WEATHER WATCH FOR PORTIONS OF THE LCR AND YAVAPAI AND NORTHERN GILA COUNTIES. THERE IS A SLIGHT CHANCE OF SHOWERS ALONG AND BEHIND THE COLD FRONT BUT NO SIGNIFICANT PCPN AMOUNTS ARE EXPECTED. A WEAK S/W RIDGE WILL MOVE ACROSS THE AREA ON THURSDAY BUT THE GENERAL NW FLOW WILL CONTINUE ACROSS THE WRN US. A STRONGER S/W TROUGH EMBEDDED IN THE NW FLOW WILL DIG SOUTHWARD ON FRIDAY. THE TRACK OF THIS SYSTEM IS FARTHER WEST THAN THE LAST FEW SYSTEMS. CONSEQUENTLY...THERE IS A BETTER CHANCE OF PCPN WITH THIS LOW PRESSURE SYSTEM AS IT MOVES ACROSS THE AREA ON FRI/SAT. CONSEQUENTLY...HAVE INCREASED POPS ACROSS THE AREA FOR LATE FRIDAY INTO EARLY SATURDAY. IN ADVANCE OF THIS SYSTEM...WINDS WILL AGAIN INCREASE AND WILL LIKELY EXCEED ADVISORY THRESHOLDS. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS UNDER INCREASING MID-TO-UPPER LEVER CLOUDINESS ARE EXPECTED THROUGH THE 24HR FORECAST PERIOD. BREEZY SOUTHWEST WINDS OF 10-20 KTS WILL OCCUR THIS AFTERNOON...WITH WINDIER CONDITIONS ANTICIPATED AFTER 16Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING FOR FIRE WEATHER ZONES 108...112>114...137...140. && PUBLIC.....................DL AVIATION/FIRE WEATHER......KD VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:50 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.